MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH ERYTYPE S ABD+REV A1,B; ERYTYPE S ABD+REV 1,B

BIO-RAD MEDICAL DIAGNOSTICS GMBH ERYTYPE S ABD+REV A1,B; ERYTYPE S ABD+REV 1,B
Catalog Number 806127100
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/30/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported discrepant test results between the tango optimo and tango infinity for rh(d) when testing with erytype s abd+rev.A1, b.A patient sample yielded a 1+ positive result with both anti-d clones of erytype s abd+rev.A1,b on tango infinity, but negative results with both anti-d clones of erytype s abd+rev.A1, b on tango optimo.The customer returned the patient sample that had caused a false negative test result for investigational testing, but not the supposedly defective product.Therefore our quality control laboratory tested the patient sample with the qc lab's retained sample of erytype s abd+rev.A1, b on tango optimo.The patient sample yielded a negative reaction with both anti-d reagents on erytype s abd+rev.A1, b.At visual assessment some very small agglutinates were visible, indicating a very weak positive reaction.The sample was sent for molecular rh(d) typing to an external laboratory.We are still waiting for the result.The affected tango optimo was inspected by our field service engineers and is working within specifications.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported discrepant test results between the tango optimo and tango infinity for rh(d) when testing with erytype s abd+rev.A1, b.A patient sample yielded a 1+ positive result with both anti-d clones of erytype s abd+rev.A1,b on tango infinity, but negative results with both anti-d clones of erytype s abd+rev.A1, b on tango optimo.The customer returned the patient sample that had caused a false negative, but not the supposedly defective product.Therefore our quality control laboratory tested the patient sample with their retained sample of erytype s abd+rev.A1, b on tango optimo.The patient sample yielded a negative reaction with both anti-d reagents on erytype s abd+rev.A1, b.At visual assessment some very small agglutinates were visible, indicating a very weak positive reaction.The sample was sent for molecular rh(d) typing to an external laboratory.The result of the external laboratory is: weak d type 1.The instruction for use contains an appropriate reference: "category vii and very weak expressions of the d antigen (d weak with very few receptors) will give weakened or negative reactions with the anti-d reagents on this strip." our qc lab's retention sample of erytype s abd+rev a1,b was also tested with different red blood cells.All positive and negative reactions were correct.We did not observe any false negative reaction.Testing by our quality control laboratory confirmed that the allegedly defective lot of erytype s abd+rev.A1, b functions correctly.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.The affected tango optimo was inspected by our field service engineers and is working within specifications.

Brand Name
ERYTYPE S ABD+REV A1,B
Common Device Name
ERYTYPE S ABD+REV 1,B
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, hessen 63303
GM  63303
MDR Report Key6386736
Report Number9610824-2017-00012
Device Sequence Number18842771
Product Code KSZ
UDI-Device Identifier07611969951147
UDI-Public07611969951147
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/18/2018
Device Catalogue Number806127100
Device Lot Number8634070
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/08/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/08/2017
Supplement Report FDA Received Date03/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TANGO INFINITY, # 4230000151; TANGO OPTIMO, # 9142400575